MAUDE Adverse Event Report: MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3889-28
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Therapeutic Effects, Unexpected (2099)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via a manufacturer representative regarding a patient who was implanted with a neurostimulator (ins) for gastrointestinal/pelvic floor and urinary dysfunction/sacral nerve stim.It was reported that the lead was placed multiple times and appeared anatomically correct, medial/superior in the s3 foramina.After multiple tests and a lengthy period of time, the decision was made to try a new lead wire.They attempted to use a new test cable, test box, and grounding pad.The new lead was placed in the same location, confirmed via x-ray, and all of the electrodes tested appropriately; the patient demonstrated a bellows and toe response at 1.0 on all 4 electrodes.The issue was noted to be resolved.Additional information was received from a manufacturer representative.It was reported that after implanting the lead several times, they could not get a consistent response.At that time, they exchanged the ground pad, test cable, and test box, but none of those changes helped so they decided to use a new lead wire.No further patient complications are anticipated or expected as a result of this event.
 
Additional Manufacturer Narrative
The returned device passed all testing in the laboratory and no anomalies were identified.Electrical testing of the lead determined continuity was complete and no electrical shorts were identified between the circuits.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key7847082
Report Number2649622-2018-14510
Device Sequence Number1293741
Product Code EZW
UDI-Device Identifier00643169887923
UDI-Public00643169887923
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2021
Device Model Number3889-28
Device Catalogue Number3889-28
Device Lot NumberVA1MW5Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR